Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 501, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2001, 2:21 PM CDT for Scott County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2001, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 28, 2001, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 281922 SVRJAN MSC123-282000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 300 PM CDT * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF FOREST...MOVING NORTHEAST AROUND 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FOREST AT 245 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3247 8932 3232 8968 3224 8964 3224 8933
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:50 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 9:50 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 950 AM CDT THU JUN 28 2001 UPDATED THE ZONES TO INCREASE POPS TO CATEGORICAL FOR THE DAY...WEST OF THE RIVER. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALREADY SPREADING EASTWARD INTO THE REGION. .JAN... MS...NONE. LA...NONE. AR...NONE. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| Jun 27, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Jun 28, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.